MAUDE Adverse Event Report: DEPUY SPINE INC PWR ELLIPTICAL HANDLE, RATCHET; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

DEPUY SPINE INC PWR ELLIPTICAL HANDLE, RATCHET; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number 279703140P
Medical Device Problem Codes Device-Device Incompatibility (2919); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11: additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.E3: initial reporter is a depuysynthes sales representative h3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the quick coupling ring on the driver is jammed.It was very difficult to remove the instrument after the case.The procedure was completed with no issues or patient consequences.This report is for a system elliptical handle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H4 device history.A review of the receiving inspection pwr elliptical handle, ratchet was conducted identifying that lot number gb135552 released in one batch.Supplier : (b)(4).Batch1: lot qty of (b)(4) units were released on 01 april 2021 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A review of the receiving inspection pwr elliptical handle, ratchet was conducted identifying that lot number gb135552 released in one batch.Supplier :(b)(4).Batch1: released on 01 april 2021 with no discrepancies.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the coupling cap was observed deformed.Although, the absence of the mating device limits the analysis, the visual confirmation of deformation supports the reported allegation of an issue with assembling and disassembling.This condition of the device was consistent with a component failure that was caused by exposure to unintended forces like improper handling, excessive force during use, or accidental impact.Furthermore, a functional evaluation was performed with the ratcheting adaptor at forward, lock and reverse position and no problem was found, therefore, jammed condition cannot be confirmed.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional evaluation was performed and met specifications.The overall complaint was confirmed as the observed condition of the pwr elliptical handle, ratchet would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The drawings reflecting the current and manufactured revisions were reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PWR ELLIPTICAL HANDLE, RATCHET
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19359315
Report Number1526439-2024-01530
Device Sequence Number19796284
Product Code MDM
UDI-Device Identifier10705034476599
UDI-Public(01)10705034476599(11)210401(17)480726(10)GB135552
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number279703140P
Device Lot NumberGB135552
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2024
Supplement Date Received by Manufacturer06/28/2024
07/11/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date07/10/2024
07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown